Alert archive / Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 2, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Apr 30, 2014, 1:20 PM EDT for 7 counties in Virginia; Montgomery County, Maryland. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2014, 1:20 PM EDT (17:20 UTC)
- Expired
- Apr 30, 2014, 4:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, MD, Arlington County, VA, City of Fairfax, VA, City of Falls Church, VA, City of Manassas, VA, City of Manassas Park, VA, Fairfax County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 27 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 1:56 PM EDT | FLASH FLOOD | 1 W Bethesda, MD | SEVERAL WATER RESCUES IN THE COUNTY...INCLUDING IN BETHESDA AT BURNING TREE ROAD AND MELODY LANE. |
| Apr 30, 2:34 PM EDT | FLOOD | 3 Sw Manassas, VA | PIPER LANE FLOODED AND CLOSED AT OBSERVATION LANE NEAR MANASSAS AIRPORT. |
| Apr 30, 2:52 PM EDT | FLOOD | 2 Nw Sudley, VA | YOUNGS BRANCH FLOWING OVER SUDLEY ROAD IN THE MANASSAS BATTLEFIELD. WATER WAS OVER A FOOT DEEP. |
| Apr 30, 3:19 PM EDT | FLASH FLOOD | 2 N Wolf Trap, VA | ROUTE 7 EAST PAST COLVIN RUN ROAD CLOSED DUE TO HIGH WATER FROM COLVIN RUN. |
| Apr 30, 3:20 PM EDT | FLASH FLOOD | 1 Sw Chevy Chase View, MD | HIGH WATER RESCUE...I 495 UNDERPASS...9550 CEDAR LANE. |
| Apr 30, 3:30 PM EDT | FLOOD | 1 Nnw Belleview, VA | THE STREAM GAUGE ON DIFFICULT RUN AT GREAT FALLS EXCEEDED ITS FLOOD STAGE OF 11 FEET. IT WAS STILL RISING AS OF 515 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 524 m²/s²
- 0-3 km storm-relative helicity
- 633 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
038
WGUS51 KLWX 301720
FFWLWX
DCC001-MDC031-VAC013-059-153-600-610-683-685-302015-
/O.NEW.KLWX.FF.W.0002.140430T1720Z-140430T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
120 PM EDT WED APR 30 2014
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN THE DISTRICT OF COLUMBIA...
SOUTH CENTRAL MONTGOMERY COUNTY IN CENTRAL MARYLAND...
CITY OF FAIRFAX IN NORTHERN VIRGINIA...
CITY OF FALLS CHURCH IN NORTHERN VIRGINIA...
CITY OF MANASSAS IN NORTHERN VIRGINIA...
ARLINGTON COUNTY IN NORTHERN VIRGINIA...
CITY OF MANASSAS PARK IN NORTHERN VIRGINIA...
PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...
FAIRFAX COUNTY IN NORTHERN VIRGINIA...
* UNTIL 415 PM EDT
* AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. UP TO THREE
INCHES OF RAIN HAS FALLEN IN THE LAST 24 HOURS. ADDITIONAL
RAINFALL AMOUNTS OF UP TO 1 INCH CAN BE EXPECTED.
* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE
ANNANDALE...ARLINGTON...BALLSTON...BULL RUN...BURKE...
CENTREVILLE...CHANTILLY...DALE CITY...GREAT FALLS...HERNDON...LAKE
BARCROFT...LAKE RIDGE...LINCOLNIA...MCLEAN...MERRIFIELD...OAKTON...
RESTON...ROSSLYN...SPRINGFIELD...THE I395 AND I495 INTERCHANGE...
THE I66 AND I495 INTERCHANGE...TYSONS CORNER...VIENNA...WOLF
TRAP...BETHESDA...CHEVY CHASE...POTOMAC...TAKOMA PARK...THE
AMERICAN LEGION BRIDGE...ADAMS MORGAN...AMERICAN UNIVERSITY...
GEORGETOWN...MANTUA AND PIMMIT HILLS.
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.
LAT...LON 3900 7699 3889 7706 3883 7714 3882 7714
3857 7739 3876 7761 3906 7733
$$
JE1 follow-up statement
983
WGUS71 KLWX 301954
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
354 PM EDT WED APR 30 2014
DCC001-MDC031-VAC013-059-153-600-610-683-685-302004-
/O.CAN.KLWX.FF.W.0002.000000T0000Z-140430T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-CITY OF FAIRFAX VA-CITY OF FALLS CHURCH VA-
CITY OF MANASSAS VA-ARLINGTON VA-CITY OF MANASSAS PARK VA-
DISTRICT OF COLUMBIA DC-PRINCE WILLIAM VA-FAIRFAX VA-
354 PM EDT WED APR 30 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
DISTRICT OF COLUMBIA...AND FAIRFAX...PRINCE WILLIAM...CITY OF
MANASSAS PARK...ARLINGTON...CITY OF MANASSAS...CITY OF FALLS
CHURCH...CITY OF FAIRFAX AND SOUTH CENTRAL MONTGOMERY COUNTIES...
RAIN HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE FLASH FLOOD
WARNING HAS BEEN CANCELLED. THERE ARE STILL NUMEROUS ROADS CLOSED
AND STREAMS FLOODED. AN AREAL FLOOD WARNING REMAINS IN EFFECT UNTIL
9 PM TONIGHT.
LAT...LON 3900 7699 3889 7706 3883 7714 3882 7714
3857 7739 3876 7761 3906 7733
$$
JEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 11:19 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 30, 11:19 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1119 AM EDT WED APR 30 2014
.SYNOPSIS...
A WARM FRONT WILL GRADUALLY LIFT TO THE NORTH TODAY. A COLD FRONT
WILL THEN MOVE ACROSS THE AREA LATE TONIGHT INTO THURSDAY MORNING.
HIGH PRESSURE BUILDS IN FOR FRIDAY. A WEAK COLD FRONT MAY MOVE
THROUGH SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
CUTOFF LOW PRESSURE OVER THE NORTHERN PLAINS WILL CONTINUE TO
SLOWLY DRIFT INTO THE WESTERN GREAT LAKES THROUGH TONIGHT. THE
WARM FRONT ASSOCIATED WITH THE LOW DIPS SOUTHEAST INTO WESTERN
NORTH CAROLINA THIS MORNING. THE BOUNDARY EXTENDS NORTHEAST INTO
SOUTHERN MARYLAND. THE COLD FRONT ASSOCIATED WITH THE LOW EXTENDS
SOUTH INTO THE TENNESSEE VALLEY THIS MORNING.
TROPICAL AIR CONTINUES TO OVERRUN THE SURFACE COOL AIR IN
PLACE...RESULTING IN RAIN THIS MORNING. THE HEAVIEST RAIN WILL BE
NEAR AND EAST OF THE BLUE RIDGE WHERE THE MOISTURE IS DEEPEST AND
ELEVATED INSTABILITY IS CAUSING CONVECTION. HEAVY RAINFALL WITH
RAINFALL RATES OVER ONE INCH PER HOUR ARE EXPECTED ACROSS THESE
AREAS DURING THIS TIME.
THE WARM FRONT WILL CONTINUE TO SLOWLY PUSH NORTH AND WEST INTO
OUR AREA THIS AFTERNOON. THE MARINE LAYER MAY HOLD ON A BIT LONGER
THAN WHAT GUIDANCE IS SUGGESTING DUE TO THE FACT THAT THE MARINE
LAYER IS DEEPER ON THE 12Z KIAD RAOB COMPARED TO WHAT THE MODELS
WERE FORECASTING FOR THAT TIME. HAVING THAT BEEN SAID...THE
BOUNDARY SHOULD STILL LIFT NORTH THROUGH MOST OF OUR AREA THIS
AFTERNOON...PUTTING THE WARM SECTOR OVERHEAD. THERE SHOULD BE
ENOUGH DESTABALIZATION IN THE WARM SECTOR FOR AROUND 300-600 J/KG
OF MLCAPE TO DEVELOP...DESPITE THE CLOUD COVER. SHEAR PROFILES
REMAIN QUITE FAVORABLE FOR SEVERE THUNDERSTORMS WITH THE PRIMARY
THREATS BEING DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE MAIN
UNCERTAINTY IS WHETHER OR NOT STORMS CAN GET ROOTED WITHIN THE
BOUNDARY LAYER...AND THAT IS LIKELY IN THE WARM SECTOR THIS
AFTERNOON AND EVENING. SINCE THE MARINE AIR MAY TAKE A BIT LONGER
TO MIX OUT...THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE
LATER THIS AFTERNOON AND TONIGHT. THE STABLE LAYER MAY BE A BIT
STRONGER NEAR THE MASON-DIXON LINE TOWARD THE WESTERN SHORE OF THE
MARYLAND CHESAPEAKE BAY...SO UNCERTAINTY FOR SEVERE WEATHER ACROSS
THESE AREAS IS A BIT HIGHER.
PWATS WILL BE NEAR RECORD LEVELS THIS AFTERNOON...SO SHOWERS AND
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. SHOWERS AND
THUNDERSTORMS HAVE THE POTENTIAL TO TRAIN OVER THE SAME AREAS AS
WELL...CAUSING VERY HEAVY AMOUNTS OF RAIN IN A SHORT PERIOD OF
TIME. THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE AREA.
THE COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE INTO THE POTOMAC
HIGHLANDS THIS EVENING BEFORE APPROACHING THE I-95 CORRIDOR
OVERNIGHT. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG WITH
HEAVY RAIN AND THE THREAT FOR SEVERE WEATHER. THE BEST CHANCE FOR
HEAVY SHOWERS AND THUNDERSTORMS WILL BE THIS EVENING WEST OF THE
BLUE RIDGE MOUNTAINS...AND THROUGH TONIGHT EAST OF THE BLUE RIDGE
MOUNTAINS.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
COLD FRONT WILL MOVE EAST OF THE CWA AND OFFSHORE THURSDAY MORNING.
MUCH OF THE THUNDERSTORM ACTIVITY WILL LIKELY HAVE ALSO PUSHED TO
THE EAST BY 12Z...BUT THERE MAY BE SOME LINGERING SHOWERS NEAR THE
BOUNDARY TO START THE DAY. WIND SHIFT BEHIND THE FRONT WILL BEGIN TO
BRING DRIER AIR IN FOR THE AFTERNOON AND IT/S POSSIBLE THAT CLOUDS
BREAK FOR SOME SUNSHINE IN THE AFTERNOON. BOTH DOWNSLOPING WIND AND
SOME SUNSHINE WILL CONTRIBUTE TO A WARM DAY WITH MAXIMA LIKELY WELL
INTO THE 70S /EXCEPT FOR THE HIGHER ELEVATIONS/RIDGES/.
SOMEWHAT COOLER PUSH COMES IN THURSDAY NIGHT INTO FRIDAY...ALTHOUGH
AIR MASS ISN/T REALLY ALL THAT COOL AND TEMPERATURES ARE EXPECTED TO
BE NEAR CLIMO TO END THE WEEK.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A COUPLE OF WEAK SHORTWAVES/COLD FRONTS LOOK TO SWING THROUGH
SATURDAY AND SUNDAY...BUT GIVEN RELATIVELY DRY AIR IN PLACE LITTLE
IMPACT IS EXPECTED. RAIN CHANCES WILL PRIMARILY BE OVER THE
HIGHLANDS...WITH PERIODS OF CLOUDS AS THE SHORTWAVES MOVE BY AND
TEMPERATURES HELD AROUND CLIMO.
WEAK HIGH PRESSURE WILL BUILD IN FROM THE NORTH EARLY NEXT WEEK WITH
A CONTINUATION OF NEAR AVERAGE TEMPERATURES.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
IFR CONDITIONS WILL CONTINUE INTO THIS AFTERNOON ALONG WITH
LOCALLY HEAVY SHOWERS AND THUNDERSTORMS. MVFR/IFR CONDITIONS ARE
EXPECTED THIS AFTERNOON AND TONIGHT ALONG WITH MORE SHOWERS AND
THUNDERSTORMS AHEAD OF A COLD FRONT. SEVERE THUNDERSTORMS ARE
POSSIBLE DURING THIS TIME...WITH LOCALLY DAMAGING WIND GUSTS AND
ISOLATED TORNADOES BEING THE PRIMARY THREATS. LOW-LEVEL WIND SHEAR
IS EXPECTED INTO EARLY THIS AFTERNOON WITH SOUTH-SOUTHEAST WINDS
AROUND 40 TO 45 KNOTS JUST A COUPLE THOUSAND FEET FROM THE
SURFACE. THE GUSTY WINDS WILL REMAIN ALOFT THROUGH MOST OF
TONIGHT...BUT SURFACE WINDS WILL ALSO BECOME SOUTHEAST SO LOW-
LEVEL WIND SHEAR REMAINS OUT OF THE TAFS DURING THIS TIME...EXCEPT
FOR KMRB WHERE THE MARINE LAYER MAY TAKE LONGER TO MIX OUT.
MVFR/IFR CONDITIONS MAY LINGER THROUGH 12Z-15Z THURSDAY...OTHERWISE
AS DRIER AIR MOVES IN BEHIND A COLD FRONT EXPECT IMPROVING
CONDITIONS FOR THE BALANCE OF THE DAY WITH NORTHWEST WINDS 10-15 KT.
NO SIGNIFICANT WEATHER IS EXPECTED FRIDAY INTO THE BULK OF THE
WEEKEND.
&&
.MARINE...
A GALE WARNING IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY FROM
SANDY POINT TO SMITH POINT...AND FOR THE TIDAL POTOMAC RIVER FROM
COBB ISLAND TO SMITH POINT. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE REST OF THE WATERS THROUGH TONIGHT.
A WARM FRONT WILL PASS THROUGH THE WATERS THIS AFTERNOON. EAST-
NORTHEAST WINDS AHEAD OF THE BOUNDARY WILL SHIFT TO THE SOUTH-
SOUTHEAST BEHIND IT. SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH TONIGHT...WITH LOCALLY HEAVY RAIN EXPECTED. SEVERE
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT WITH LOCALLY
DAMAGING WIND GUSTS AND ISOLATED WATERSPOUTS BEING THE PRIMARY
THREATS.
AS WINDS TURN TO THE NORTHWEST BEHIND A COLD FRONT THURSDAY
MORNING...SCA CONDITIONS MAY OCCUR OVER A PORTION OF THE
WATERS...PARTICULARLY THE LOWER TIDAL POTOMAC AND DOWN THE MAIN
CHANNEL OF THE CHESAPEAKE BAY. WILL HAVE TO WATCH FRIDAY AFTERNOON
FOR MARGINAL SCA CONDITIONS AS WELL...OTHERWISE AT THIS TIME WINDS
LOOK TO BE BELOW SCA THRESHOLDS INTO THE WEEKEND.
&&
.HYDROLOGY...
WAVES OF TROPICAL SHOWERS/TSTMS CONTINUE TO FUNNEL ACROSS THE AREA.
AFTER A SVRL HR RESPITE...PCPN FILLING BACK IN ATTM. ON AVG...RAFL
TTLS THRU 13 UTC UNDER ARE ESTIMATED TO BE BETWEEN 2 AND 3 INCHES
BASED ON GROUND REPORTS AND THE RADAR ESTIMATE.
WARM AND MOIST AIR CONTINUE TO MOVE INTO THE AREA. THE 12Z KIAD
RAOB SHOWS A 1.60 PWAT...WHICH IS WELL OVER TWO STANDARD
DEVIATIONS ABOVE CLIMO. HIRES MODELS AND THE LATEST OPERATIONAL
GFS/NAM SHOW THE POTENTIAL FOR ADDTL WIDESPREAD 2-4 INCHES WITH
THE LEAST EXPECTED WEST OF THE BLUE RIDGE AND THE MOST SOMEWHERE
BETWEEN THE BLUE RIDGE AND I-95 CORRIDOR.
FLASH FLOOD WATCH REMAINS IN EFFECT AREA WIDE...AND RIVER FLOOD
WATCHES ARE IN EFFECT AT EIGHT FORECAST POINTS. IN TERMS OF FLASH
FLOODING...SHRA/TSRA PAST 24 HRS SETTING THE STAGE FOR A LKLY ACTIVE
DAY-EVNG AHD. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT AND A
RIVER FLOOD WATCH REMAINS IN EFFECT FOR THE SHENANDOAH AND POTOMAC
RIVER BASINS. CONTINUE TO MONITOR THE LATEST
FORECASTS...DISCUSSIONS...AND POTENTIAL WARNINGS.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD WARNING CONTINUES UNTIL MIDNIGHT FOR THE WESTERN
SHORE OF THE CHEASAPEAKE BAY FROM SOUTHERN BALTIMORE TO ST MARYS
COUNTIES...AND ALSO FOR WASHINGTON DC ALONG THE UPPER TIDAL
POTOMAC RIVER. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE REST
OF THE TIDAL POTOMAC RIVER. TIDAL ANOMALIES WILL CONTINUE TO
INCREASE THIS AFTERNOON AS THE FLOW TURNS TOWARD THE SOUTHEAST.
THE MAX ASTRONOMICAL HIGH TIDE WILL BE THURSDAY MORNING...SO THE
HIGHEST TIDES MAY OCCUR DURING THIS TIME. HOWEVER...THE OFFSHORE
FLOW WILL BE ARRIVING AROUND THE SAME TIME...WHICH MAY CAUSE
ANOMALIES TO START DROPPING DEPENDING ON EXACTLY WHEN IT ARRIVES.
DUE TO THE UNCERTAINTY...A COASTAL FLOOD WATCH IS IN EFFECT FOR
THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND THE UPPER
TIDAL POTOMAC RIVER BY WASHINGTON DC. A COASTAL FLOOD ADVISORY IS
IN EFFECT FOR THE REST OF THE TIDAL POTOMAC RIVER DURING THIS
TIME.
FRESHWATER FROM HEAVY RAINFALL WILL DRAIN THROUGH THE RIVER SYSTEM
AND REACH WASHINGTON DC SOMETIME FRI...RESULTING IN ADDTL
FLOODING FROM FRESHWATER SOURCES. MODERATE COASTAL FLOODING IS
POSSIBLE FOR THE UPPER TIDAL POTOMAC RIVER AROUND WASHINGTON DC.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DCZ001.
COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING
FOR DCZ001.
MD...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MDZ003-004-501-502.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ005>007-009>011-
013-014-016>018.
COASTAL FLOOD ADVISORY UNTIL NOON EDT THURSDAY FOR MDZ013-016.
COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR MDZ011-
014-017-018.
COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING
FOR MDZ007-011-014-017-018.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ007.
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ025>031-036>040-
042-050-051-501-503-504.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ052>057-502.
COASTAL FLOOD ADVISORY UNTIL NOON EDT THURSDAY FOR VAZ052>055-
057.
WV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR WVZ050>053-055-
501>506.
MARINE...GALE WARNING UNTIL 6 AM EDT THURSDAY FOR ANZ532>534-537-
540>543.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ530-531-
535-536-538-539.
&&
SYNOPSIS...BPP
NEAR TERM...HAS
SHORT TERM...BPP
LONG TERM...BPP
AVIATION...BPP/HAS
MARINE...BPP/HAS
HYDROLOGY...BJL/HTS/JRK/JE
TIDES/COASTAL FLOODING...BJL/HTSHazardous weather outlook, Apr 30, 11:13 AM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1113 AM EDT WED APR 30 2014 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 011000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1113 AM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS FLOOD WARNINGS ARE IN EFFECT FOR THE AREA NEAR AND WEST OF INTERSTATE 95. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SOME THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED TORNADOES. ON THE WESTERN SHORE OF THE CHESAPEAKE BAY FROM SOUTHERN BALTIMORE THROUGH ST MARYS COUNTIES AND FOR WASHINGTON DC ALONG THE UPPER TIDAL POTOMAC RIVER...A COASTAL FLOOD WARNING IS IN EFFECT UNTIL MIDNIGHT. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR HARFORD COUNTY UNTIL MIDNIGHT. A COASTAL FLOOD WATCH IS IN EFFECT LATE TONIGHT FOR THESE AREAS. ALONG THE REST OF THE TIDAL POTOMAC RIVER...A COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH TONIGHT. A GALE WARNING IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND CHESAPEAKE BAY FROM SMITH POINT TO NORTH BEACH AND THE TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COASTAL FLOOD WATCH REMAINS IN EFFECT ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND WASHINGTON DC ALONG THE UPPER TIDAL POTOMAC RIVER THURSDAY MORNING...WHILE A COASTAL FLOOD ADVISORY REMAINS IN EFFECT ALONG THE REST OF THE TIDAL POTOMAC RIVER. FRESHWATER FROM HEAVY RAINFALL MAY CAUSE MINOR TO MODERATE FLOODING ALONG THE TIDAL POTOMAC RIVER NEAR WASHINGTON DC BY FRIDAY. RIVER FLOOD WATCHES ARE IN EFFECT ALONG THE POTOMAC RIVER BASIN. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. ALSO PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-011000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1113 AM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS FLOOD WARNINGS ARE IN EFFECT FOR LOCATIONS EAST OF THE BLUE RIDGE MOUNTAINS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED TORNADOES. NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. RIVER FLOOD WATCHES REMAIN IN EFFECT FOR THE POTOMAC AND SHENANDOAH RIVER BASINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. RIVER FLOOD WATCHES REMAIN IN EFFECT FOR THE POTOMAC AND SHENANDOAH RIVER BASINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. ALSO PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Apr 30, 12:33 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1233 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM FLOOD 1 NW BETHESDA 39.00N 77.14W
04/30/2014 MONTGOMERY MD EMERGENCY MNGR
BRADLEY ROAD CLOSED AT INTERSECTION WITH FERNWOOD ROAD
DUE TO FLOODING.
&&
CORRECTED EVENT
EVENT NUMBER LWX1400100
JELocal storm report, Apr 30, 12:38 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1238 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM FLOOD 2 ENE LEESBURG 39.11N 77.53W
04/30/2014 LOUDOUN VA 911 CALL CENTER
EDWARDS FERRY ROAD TO JUST EAST OF BATTLEFIELD PKWY
CLOSED DUE TO FLOODING.
&&
EVENT NUMBER LWX1400101
KWIDELSKILocal storm report, Apr 30, 12:44 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1244 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLASH FLOOD 2 W BELMONT 39.06N 77.55W
04/30/2014 LOUDOUN VA EMERGENCY MNGR
SYCOLIN ROAD CLOSED AT SHREVE MILL ROAD.
&&
EVENT NUMBER LWX1400102
KCSLocal storm report, Apr 30, 12:49 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1249 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLOOD 3 NNE WOOLSEY 38.91N 77.61W
04/30/2014 LOUDOUN VA EMERGENCY MNGR
PEACH ORCHARD LANE CLOSED AT FROSTY MEADOW LANE
&&
EVENT NUMBER LWX1400103
KCSLocal storm report, Apr 30, 1:00 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
100 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLOOD 2 NNW GLEEDSVILLE 39.08N 77.62W
04/30/2014 LOUDOUN VA EMERGENCY MNGR
MOUNT GILDEAD ROAD CLOSED AT DUNLOP MILL ROAD
&&
EVENT NUMBER LWX1400104
KCSLocal storm report, Apr 30, 1:13 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
113 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLOOD NEW BALTIMORE 38.77N 77.72W
04/30/2014 FAUQUIER VA TRAINED SPOTTER
SEVERAL INCHES OF WATER REPORTED FLOWING OVER THE
ROADWAY ON HWY 29 NEAR SOUTH RUN AND THE TOWN OF NEW
BALTIMORE JUST SOUTH OF RT 600
&&
EVENT NUMBER LWX1400105
CBThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:57 PM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Fairfax and 1 more | 64 hr |
| Apr 29, 10:01 PM EDT | River Flood Watch | LWX | Fairfax, Loudoun | 18 hr |
| Apr 30, 2:04 AM EDT | Coastal Flood Warning | LWX | Arlington, City of Alexandria, City of Falls Church | 34 hr |
| Apr 30, 7:43 AM EDT | River Flood Warning | LWX | Culpeper, Fauquier | 50 hr |
| Apr 30, 8:31 AM EDT | Areal Flood Warning | LWX | Culpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford and 3 more | 30 hr |
| Apr 30, 8:52 AM EDT | River Flood Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 42 hr |
| Apr 30, 8:52 AM EDT | River Flood Warning | LWX | Stafford, City of Fredericksburg | 43 hr |
| Apr 30, 8:52 AM EDT | River Flood Warning | LWX | Culpeper, Orange, Spotsylvania | 35 hr |
| Apr 30, 9:04 AM EDT | Areal Flood Warning | LWX | Arlington, Fairfax, Loudoun, City of Alexandria, City of Fairfax, City of Falls Church | 27 hr |
| Apr 30, 9:44 AM EDT | River Flood Warning | LWX | Loudoun | 36 hr |
| Apr 30, 11:02 AM EDT | Areal Flood Warning | LWX | Albemarle, Culpeper, Fauquier, Greene, Madison, Nelson and 3 more | 21 hr |
| Apr 30, 12:40 PM EDT | River Flood Warning | LWX | Loudoun | 51 hr |
| Apr 30, 4:04 PM EDT | Special Marine Warning | LWX | 56 min | |
| Apr 30, 4:38 PM EDT | Special Marine Warning | LWX | 67 min | |
| Apr 30, 5:19 PM EDT | Flash Flood Warning | LWX | Culpeper, Fairfax, Fauquier, Loudoun, Orange, Prince William and 4 more | 3 hr |
| Apr 30, 7:17 AM EDT | River Flood Warning | LWX | Montgomery | 32 hr |
| Apr 30, 7:29 AM EDT | Areal Flood Warning | LWX | Anne Arundel, Baltimore, Howard, Prince George's | 12 hr |
| Apr 30, 8:55 AM EDT | River Flood Warning | LWX | Frederick | 42 hr |
| Apr 30, 9:31 AM EDT | Areal Flood Warning | LWX | Baltimore, Carroll, Frederick, Harford, Howard, City of Baltimore | 32 hr |
| Apr 30, 12:57 PM EDT | Flash Flood Warning | LWX | Howard, Montgomery | 9 hr |
| Apr 30, 1:39 PM EDT | Flash Flood Warning | LWX | Baltimore, Carroll, Harford, Howard, Montgomery, City of Baltimore | 6 hr |
| Apr 30, 3:07 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Howard, Montgomery, Prince George's | 3 hr |
| Apr 30, 3:50 PM EDT | Flash Flood Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 3 hr |
| Apr 30, 4:19 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 41 min |
| Apr 30, 4:25 PM EDT | Tornado Warning | LWX | Charles, Saint Mary's | 35 min |
| Apr 30, 6:38 PM EDT | Areal Flood Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 14 hr |
Nearby
Flash Flood Warnings in Virginia, 2014Flash Flood Warnings in Maryland, 2014Flash Flood Warnings in District of Columbia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.